Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Cold, cough, throat infection, adenoids, tonsils. Is it safe for low weight child to take anti-allergy tablet?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My son is 10 years old. he weighs on 23 kgs. He has been a premature 1.7 Kg baby at birth . 2 years after his birth till now he has recurrent problems with cold, cough, throat infection,adenoids, tonsils etc. These problems occur during winter, rainy season, change in weather, consumption of any sour food articles etc. His doctor recently got his blood test done for HBCige which showed increased levels of allergents. He his now asked to take an anti allergy tablet called telcast lk. is it safe for my low weight child to consume one tablet daily for 3 months. will it have any side effect
Posted Wed, 18 Apr 2012 in Child Health
Answered by Dr. Hema Yadav 2 hours later

Thanks for posting your query.

The problems you mentioned are common in children below ten years old due to immature immunity and especially more in children with atopic or allergic tendency .They are likely to decrease with age.

However if documented raised IgE (Immunoglobulin E) levels are seen, and child is frequently suffering from respiratory symptoms medications such as antihistamines and mast cell stabilizers are sometimes beneficial.

Telekast l is one such medication containing monteleukast and levocetrizine and is taken in dose according to age.

It can have many side effects like gastrointestinal upset, behavior changes and even some XXXXXXX ones like, anaphylactic reaction etc.

But it’s not common in all and is dose related.

You can start the medications and if any side effects occur, report to your doctor.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor